Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

MRI and CAT scan showed ruptured/bludging disk in my C3 and C4. Having pain and numbness. Lips and ears go numb. Suggest?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Hi I am 47 yrs of age I have had a cat scan and mri recently. I have a ruptured/bludging disk in my C3 and C4. I have pain numbness tingling in my left shoulder arm and hand and the neuro doctor said that normal with his problem. Where we do not agree is and Please think about this hard because it is consuming my life. My face like from my lips up goes numb and both ears. My scalp starts tingling and sebum yes sebum come out of my scalp. it is like spewing it is so much it sicks/kinda glues my hair to my head. I have to use prescription shampoo to get it loose or work it with my fingers heat, sun, sweat, pain, stress makes it start. Don't these areas in my back carry the nerves to my scalp and face. Please don't brush me off. It comes out my eyelashes and crystallizes on my eyebrows. I just want someone to tell me it is possible or at least they believe me I have also seen a derm doc. Thank you so much Amy XXXXXXX
Posted Sat, 19 Oct 2013 in Brain and Spine
Answered by Dr. Vaibhav Gandhi 3 hours later
Brief Answer:
C 3-4 Disc can lead to tingling numbness

Detailed Answer:

I have studied your case.

As per your symptoms tingling numbness can be due to diffuse disc bulge compressing your cervical spine.
This can lead to numbness in your lips and ear area.
Some medication like methylcobalamine with muscle relaxant and analgesic will reduce pain, you can take them consulting your treating doctor.

Some exercises which can be done after pain has reduced include- gradual neck rotation, touching your ears to shoulder, shoulder shrugging exercises.
You may consult physiotherapist for further guidance. He may start TENS ,or ultrasound which is helpful in your case.

Now the problem about your scalp can be an adverse effect of methotrexate which you are taking .You need to take folic acid vitamin with this. Consult your doctor regarding continuation of methtrexate.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor